MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y316H
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, it was noted that the package had microscopic holes in the packaging.There was no patient consequences/usage.No further information provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide the lot number:#pdm766 3-31-24 and #mjk943 7-31-23 device return status.Please document the shipment tracking number: unknown.Device return status.Please document the shipment tracking number: account has not shipped.Note: related events reported via 2210968-2023-04315 and 2210968-2023-04316.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 6/28/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample revealed that one empty opened foil that pertains to product code y316h was returned for analysis.During the visual inspection of the returned sample, it was observed wrinkles and holes in the cavity were probably caused by handling.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Events reported: 2210968-2023-04258, 2210968-2023-04259.

Brand Name
MCRYL VIO 27IN 3-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17131390
Report Number2210968-2023-04316
Device Sequence Number7377570
Product Code GAN
UDI-Device Identifier10705031058743
UDI-Public10705031058743
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberY316H
Device Catalogue NumberY316H
Device Lot NumberMJK943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown